MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570380
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0203 captures the reportable event of stent size incorrect.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered rmv stent was to be implanted to treat cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2024.During the procedure, the stent did not foreshorten as expected and was found to be too long.The stent was removed from the patient, and the procedure was completed using another of the same device.No patient complications were reported as a result of this event.Note: no further information has been obtained despite good-faith efforts.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (impact code) have been updated with the additional information received on october 30, 2024.Block h6: imdrf device code a0203 captures the reportable event of stent size incorrect.Note: this complaint is no longer considered mdr reportable.The stent being too long for the patient's anatomy is not classified as a device malfunction.Furthermore, no patient complications were reported in relation to this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered rmv stent was to be implanted to treat cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2024.During the procedure, the stent did not foreshorten as expected and was found to be too long.The stent was removed from the patient, and the procedure was completed using another of the same device.No patient complications were reported as a result of this event.***additional information received on october 30, 2024*** it was reported that the wallflex biliary stent was intended for implantation in the bile duct.However, the stent was found to be too long for the patient's anatomy and was subsequently removed using a rat tooth retrieval device.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20559693
Report Number3005099803-2024-05411
Device Sequence Number8866154
Product Code PNB
UDI-Device Identifier08714729953197
UDI-Public08714729953197
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model NumberM00570380
Device Catalogue Number7038
Device Lot Number0034316194
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/26/2024
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown